Alert archive / Montana / High Wind Warnings in 2017

High Wind Warning 11, NWS Great Falls, MT

October 21, 2017

NWS Great Falls, MT issued this high wind warning at Oct 21, 2017, 3:33 AM MDT. It took effect at Oct 22, 2017, 12:00 AM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2017, 3:33 AM MDT (09:33 UTC)
In effect from
Oct 22, 2017, 12:00 AM MDT
Expired
Oct 22, 2017, 10:00 PM MDT
In force
22 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

396 
WWUS75 KTFX 210933
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
333 AM MDT Sat Oct 21 2017

MTZ009-048-220000-
/O.UPG.KTFX.HW.A.0009.171022T0600Z-171023T0400Z/
/O.NEW.KTFX.HW.W.0011.171022T0600Z-171023T0400Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
333 AM MDT Sat Oct 21 2017

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT
SUNDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from midnight tonight to 10 PM
MDT Sunday. the High Wind Watch is no longer in effect.

* Winds: Southwest 30 to 40 mph with gusts up to 75 mph. Isolated
  gusts up to 85 mph are expected at ridge tops.

* Timing: Saturday night through Sunday night.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected.  Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010>013-044>047-049>051-054-220000-
/O.CON.KTFX.HW.A.0009.171022T1200Z-171023T0400Z/
Eastern Glacier-Hill-Cascade-Chouteau-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-Meagher-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Martinsdale, 
and White Sulphur Springs
333 AM MDT Sat Oct 21 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* Winds: West 30 to 40 mph with gusts up to 65 mph.

* Timing: Early Sunday morning through Sunday night. The strongest
  winds are mostly likely to occur Sunday afternoon..

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected.  Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

MTZ014-220000-
/O.CON.KTFX.HW.A.0009.171022T1200Z-171023T0400Z/
Central and Southern Lewis and Clark-
Including the following locations Lincoln, MacDonald Pass, 
and Rogers Pass
333 AM MDT Sat Oct 21 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* Winds: West 20 to 30 mph with gusts up to 55 mph.

* Timing: Early Sunday morning through Sunday night.

* Impacts: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$
7 follow-up statements
591 
WWUS75 KTFX 211529
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
929 AM MDT Sat Oct 21 2017

MTZ010>014-044>047-049>051-054-220600-
/O.UPG.KTFX.HW.A.0009.171022T1200Z-171023T0400Z/
/O.EXB.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/
Eastern Glacier-Hill-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-Meagher-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, 
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Martinsdale, and White Sulphur Springs
929 AM MDT Sat Oct 21 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SUNDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 6 AM to 10 PM MDT Sunday.
the High Wind Watch is no longer in effect.

* Winds: West 30 to 40 mph with gusts up to 65 mph.

* Timing: Early Sunday morning through Sunday evening. The 
  strongest winds are mostly likely to occur Sunday afternoon.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Expect strong cross winds
  on north and south orientated roads. Hunters and those
  recreating near trees, especially near recent burn scars, should
  be aware and prepared for the possibility of falling trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ052-053-220600-
/O.EXB.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/
Jefferson-Broadwater-
Including the following locations Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
and Townsend
929 AM MDT Sat Oct 21 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SUNDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 6 AM to 10 PM MDT Sunday.

* Winds: West 25 to 35 mph with gusts up to 60 mph.

* Timing: Early Sunday morning through Sunday evening.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Travel will be
  difficult, especially for high profile vehicles. Expect strong
  cross winds on north and south orientated roads. Hunters and 
  those recreating near trees, especially near recent burn scars, 
  should be aware and prepared for the possibility of falling 
  trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ009-048-220600-
/O.CON.KTFX.HW.W.0011.171022T0600Z-171023T0400Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
929 AM MDT Sat Oct 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM MDT SUNDAY...

* Winds: Southwest 30 to 40 mph with gusts up to 75 mph. Isolated
  gusts up to 85 mph are expected at ridge tops.

* Timing: Saturday night through Sunday evening.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Travel will be
  difficult, especially for high profile vehicles. Expect strong
  cross winds on north and south orientated roads. Hunters and 
  those recreating near trees, especially near recent burn scars, 
  should be aware and prepared for the possibility of falling 
  trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

Moldan
875 
WWUS75 KTFX 212024
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
224 PM MDT Sat Oct 21 2017

MTZ009-048-221100-
/O.CON.KTFX.HW.W.0011.171022T0600Z-171023T0400Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
224 PM MDT Sat Oct 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT
FROM MIDNIGHT TONIGHT TO 10 PM MDT SUNDAY...

* Winds: Southwest 40 to 50 mph...with gusts near 75 mph. 
  Isolated gusts up to 85 mph are expected at ridge tops.

* Timing: Tonight through Sunday evening.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Travel will be
  difficult, especially for high profile vehicles. Expect strong
  cross winds on north and south orientated roads. Hunters and
  those recreating near trees, especially near recent burn scars,
  should be aware and prepared for the possibility of falling
  trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010>014-044>047-049>054-221100-
/O.CON.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/
Eastern Glacier-Hill-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, 
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
and White Sulphur Springs
224 PM MDT Sat Oct 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 6 AM TO 10 PM MDT SUNDAY...

* Winds: Southwest 35 to 45 mph...with gusts near 65 mph. 
  Isolated gusts up to 75 mph are possible.

* Timing: Sunday morning through Sunday evening.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Travel will be
  difficult, especially for high profile vehicles. Expect strong
  cross winds on north and south orientated roads. Hunters and 
  those recreating near trees, especially near recent burn scars, 
  should be aware and prepared for the possibility of falling 
  trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
983 
WWUS75 KTFX 220818
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
218 AM MDT Sun Oct 22 2017


MTZ015-222030-
/O.EXA.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/
Madison-
Including the following locations Norris Hill
218 AM MDT Sun Oct 22 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 10 PM
MDT THIS EVENING...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 6 AM this morning to 10 PM
MDT this evening.

* Winds: Southwest 35 to 45 mph with gusts up to 60 mph.

* Timing: Sunday morning through Sunday evening.

* Impacts: Travel will be difficult, especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ012-050-222030-
/O.EXT.KTFX.HW.W.0011.171022T0818Z-171023T0400Z/
Cascade-Judith Basin-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Raynesford, Stanford, and Hobson
218 AM MDT Sun Oct 22 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* Winds: Southwest 30 to 40 mph with gusts up to 70 mph.

* Timing: Sunday early morning through Sunday evening.

* Impacts: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Expect strong 
  cross winds on north and south orientated roads. Hunters and 
  those recreating near trees, especially near recent burn scars, 
  should be aware and prepared for the possibility of falling 
  trees. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ009-048-222030-
/O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
218 AM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* Winds: West 40 to 50 mph with gusts up to 80 mph.

* Timing: Tonight through Sunday evening.

* Impacts: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Expect strong 
  cross winds on north and south orientated roads. Hunters and 
  those recreating near trees, especially near recent burn scars, 
  should be aware and prepared for the possibility of falling 
  trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010-011-013-014-044>047-049-051>054-222030-
/O.CON.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/
Eastern Glacier-Hill-Chouteau-
Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Fergus-Jefferson-Broadwater-
Meagher-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Fort Benton, Carter, Big Sandy, Helena, Lincoln, 
MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash,
Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, 
Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City,
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Martinsdale, and White Sulphur Springs
218 AM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
10 PM MDT THIS EVENING...

* Winds: West 35 to 45 mph with gusts up to 70 mph.

* Timing: Sunday morning through Sunday evening.

* Impacts: Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
204 
WWUS75 KTFX 221423
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
823 AM MDT Sun Oct 22 2017

MTZ009>014-044>054-230400-
/O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-Jefferson-Broadwater-Meagher-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, 
Hays, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, 
Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, 
Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
and White Sulphur Springs
823 AM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 10 PM MDT THIS EVENING...

* Winds: West 35 to 45 mph, with gusts up to 70 mph. Isolated 
  gusts near 85 mph are possible near ridge tops.

* Timing: Through this evening.

* Impacts: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Expect strong 
  cross winds on north and south orientated roads. Hunters and 
  those recreating near trees, especially near recent burn scars, 
  should be aware and prepared for the possibility of falling 
  trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ015-230400-
/O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Madison-
Including the following locations Norris Hill
823 AM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 10 PM MDT THIS EVENING FOR NORRIS HILL...

* Winds: Southwest 35 to 45 mph, with gusts up to 65 mph.

* Timing: Through this evening.

* Impacts: Travel will be difficult, especially for high profile
  vehicles, on Highway 287 over Norris Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
079 
WWUS75 KTFX 222347
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
547 PM MDT Sun Oct 22 2017

MTZ009>014-044>054-230400-
/O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-Jefferson-Broadwater-Meagher-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, 
Hays, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, 
Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, 
Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
and White Sulphur Springs
547 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* Winds: West 25 to 40 mph with gusts mostly up to 65 mph. Gusts
  up to 75 mph are possible near ridge tops.

* Timing: Through this evening.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages have been reported, and may still
  occur in other areas. Travel will also continue to be difficult,
  especially for high profile vehicles; and strong cross winds 
  are still expected on north and south orientated roads. Hunters 
  and those recreating near trees, especially near recent burn 
  scars, should be aware and prepared for the possibility of 
  falling trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ015-230400-
/O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Madison-
Including the following locations Norris Hill
547 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* Winds: West 20 to 30 mph with gusts up to 50 mph.

* Timing: Through this evening.

* Impacts: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
078 
WWUS75 KTFX 230136
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
736 PM MDT Sun Oct 22 2017

MTZ009-010-012-014-015-044-046-048-049-052>054-230245-
/O.CAN.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-
Central and Southern Lewis and Clark-Madison-Toole-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Jefferson-Broadwater-Meagher-
736 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
High Wind Warning for the Rocky Mountain Front, its adjacent
plains, and the northern portions of southwest Montana.

Winds across this area have decreased dramatically with the loss 
of daytime heating. Although occasional gusts of 35 to 45 mph are
possible throughout the evening, winds will remain below high 
wind criteria.

$$

MTZ011-013-045-047-050-051-230400-
/O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Hill-Chouteau-Liberty-Blaine-Judith Basin-Fergus-
Including the following locations Havre, Rocky Boy, Rudyard, 
Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, 
Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
736 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* Winds: West 25 to 35 mph with occasional gusts up to 60 mph.

* Timing: Winds will continue to decrease through this evening.

* Impacts: Strong wind gusts may still blow down tree limbs and
  power lines, possibly causing further power outages. Travel will
  also remain difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
303 
WWUS75 KTFX 230346
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
946 PM MDT Sun Oct 22 2017

MTZ011-013-045-047-050-051-230500-
/O.EXP.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/
Hill-Chouteau-Liberty-Blaine-Judith Basin-Fergus-
Including the following locations Havre, Rocky Boy, Rudyard, 
Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, 
Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
946 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

West winds of 20 to 30 mph with occasional gusts to 45 mph across
the area are expected to decrease further overnight. Therefore,
the High Wind Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 20, 11:35 PM MDT, 3 hours 58 minutes earlier.

Area forecast discussion, Oct 20, 11:35 PM MDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1135 PM MDT Fri Oct 20 2017

Aviation Section Updated.

.SYNOPSIS...
Breezy west winds will decrease overnight across Central Montana,
as a frontal boundary moving across the region will bring a
chance of scattered showers, primarily to the Rocky Mountains and
Southwest Montana, through tonight. Brief clearing moves in
Saturday ahead of the next system moving in from the west. Expect
winds to increase from the west becoming very strong and gusty
late Saturday. Windy conditions look to persist through late
Sunday with cooler temperatures expected.

&&

.UPDATE...Surface cold front that swept through the region earlier
this evening has moved into Eastern Montana. Behind the front,
winds have diminished faster than anticipated and shower activity
is gradually decreasing as well. Have updated the forecast to
lower wind speeds to be more in keeping with observed and forecast
conditions for the remainder of the night. Have also made some
tweaks to PoPs, weather and sky condition based on short term
model consensus tools, satellite and radar imagery. Remainder of
the forecast package appears to be in good shape and no further
updates are anticipated. mpj

&&

.AVIATION...
Updated 0535Z.

MVFR conditions prevail in low clouds and -RA over the northeast
portion of our forecast area, including KHVR. Clouds will continue
to lift and break overnight, yielding VFR conditions through the
remainder of the period along with breezy west winds. The next
system upstream brings increasing clouds and producing mountain
obscurations southwest Montana Saturday evening. PN

&&

.PREV DISCUSSION...
/ISSUED 556 PM MDT Fri Oct 20 2017/
Tonight through Sunday...A period of unsettled weather in a much
more progressive flow looks to dominate the weekend. Chances of
seeing precipitation increase along the Continental Divide and
Southwest Montana through Friday night. A period of sun moves in
briefly Saturday before the next push of moisture arrives from the
west later Saturday night. Winds strengthen once again across North-
Central MT Saturday night into Sunday. The strongest winds will be
along the Rocky Mtn Front with gusts into the 70kt range possible.
Across the plains winds 30 to 40kt with gusts into the 50kt range
are possible Sunday afternoon. Temperatures return to more seasonal
ranges with highs across the plains in the 50s.

Sunday night through Thursday...The main concerns during this
period center around wind and the potential for continued elevated
fire weather concerns.

An impressive upper level jet and associated moisture/precip aimed
at the Pacific NW will gradually shift south away from the area
Sunday night, with precip diminishing in the mountains. NW flow
takes over aloft as the upper level trough pushes into the central
US. This is followed by an anomalously strong ridge (for late-
October) TUE/WED which will likely yield a return to above normal
temps (60s/70s at lower elevations) both days. The models are then
in very good agreement in bringing a sharp trough SE out of Canada
later WED into THU. In this transition, another wind event appears
possible late Tuesday night into Wednesday, especially along the
Rocky Mtn Front where a 60-80kt mid-level jet and strong pressure
gradient are forecast to be co-located. Out over the plains, high
wind criteria may not be met, but as has been seen in previous
breezy/windy days, relative humidity values may fall low enough to
warrant elevated to near-critical fire weather concerns. The
shortwave forecast to dive SE out of Canada will likely be
accompanied by a strong northerly jet. Where the models differ is
where the upper jet and coldest air is directed (ie. right over our
area or further east across eastern MT and the Dakotas). Regardless,
the mild temps TUE/WED should quickly be replaced by much colder
temperatures by Thursday...along with some accumulating snow.
Forecast temperatures for next Thu/Fri are well below the
NBM...closer to the 12z GFS MEX forecast. The potential then
exists for yet another wind event late in the week as well.
MARTIN/Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  50  45  62 /  10   0  20  10
CTB  37  47  39  58 /  10  10  20  20
HLN  37  50  41  63 /  10  10  20  20
BZN  31  49  38  62 /  20  10  20  30
WEY  25  33  28  45 /  70  20  60  60
DLN  29  44  36  58 /  10  10  20  20
HVR  41  52  37  64 /  30  20  20  20
LWT  37  48  38  61 /  40   0  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday morning through Sunday evening
Blaine...Cascade...Chouteau...Eastern Glacier...Eastern
Pondera...Eastern Teton...Fergus...Hill...Judith Basin...
Liberty...Meagher...Toole.

High Wind Watch from Sunday morning through Sunday evening
Central and Southern Lewis and Clark.

High Wind Watch from late Saturday night through Sunday evening
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls

In the hours before

Local storm report, Oct 20, 11:16 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1116 PM MDT FRI OCT 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     NON-TSTM WND GST 13 S FORT BELKNAP       48.30N 108.72W
10/20/2017  M58 MPH          BLAINE             MT   MESONET

            PEAK WIND GUST AT THE FORT BELKNAP RAWS STATION

&&

MARTIN

Nearby

High Wind Warnings in Montana, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.